I recently spent a month in Asia. I took doxycycline tablets for malaria. I took them for the month I was away and when I returned. I took the full course and had been fine. Within two days of completing the course I became ill. This has be going on for about a month now with severe headaches, nausea, dizziness, very tired all the time and feeling like I’m going to faint. I have been to the doctor five times, they think this is a virus, I have been tested for malaria and dengue fever. I am only just now starting to feel better. What could this be?
Since you are beginning to feel better, I would go with your doctors’ diagnosis of a viral infection of some kind. It is also possible that you were infected with intestinal amoebas or even worms. A more accurate diagnosis would require faecal sample and possibly blood tests. You did the right thing by getting tested for malaria and making sure you didn’t have dengue.